Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 24, 2021, 2:42 PM EDT for Orange County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 24, 2021, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS82 KMLB 241842 SPSMLB Special Weather Statement National Weather Service Melbourne FL 242 PM EDT Thu Jun 24 2021 FLZ045-046-241930- Orange FL-Seminole FL- 242 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over Goldenrod, moving southwest at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Apopka, Altamonte Springs, Oviedo and Winter Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2877 8135 2861 8114 2845 8122 2871 8151 TIME...MOT...LOC 1842Z 052DEG 8KT 2864 8127 $$ Fehling
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 10:31 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 10:31 AM EDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1031 AM EDT Thu Jun 24 2021 .UPDATE... A relatively light E/SE flow will exist across the area today, with a weak inverted trough off the east coast pushing westward. PW values from morning soundings across central FL are around 1.7-1.8", with model guidance indicating some additional increase in moisture through the day. With onshore flow rather weak and models indicating a continued disturbed flow aloft, moisture and instability will be sufficient to produce scattered to numerous showers and storms once again this afternoon. Greatest coverage will be near to west of I-95 through the interior counties, as east coast sea breeze moves inland a little faster today. PoPs continue to range from 40-50 percent along much of the immediate coast to 60-70 percent across the interior and southern Treasure Coast. A few stronger storms will continue to be possible, producing frequent lightning strikes and gusty winds up to 40-50 mph. Weak steering flow will also lead to slow and somewhat variable storm motion, allowing from some storms to produce localized heavy rainfall, especially across the interior, with totals up to 2-4 inches in a short period of time. This could result in minor flooding of urban, low lying, and poor drainage areas, especially across most of the Orlando Metro north to DeLeon Springs and west into Lake County that received heavy rainfall yesterday. && .AVIATION...Developing cu field is producing some BKN MVFR cigs this morning. However, as daytime heating continues this cloud cover will lift through 16Z and VFR conds are generally expected outside SHRA/TSRA activity. Greatest coverage of afternoon convection will be west of I-95 through the interior with the inland moving east coast sea breeze. TEMPO groups remain at MCO/SFB/ISM/LEE for storms from around 17-22Z where impacts from this activity are more likely, with VCTS along the coast. && .MARINE...The Atlantic ridge axis builds in well north of the area today, with E/SE winds around 10 knots or less. Isolated to scattered showers and storms will be possible over the waters through the afternoon. Otherwise, greatest coverage of afternoon convection will remain over land areas, shifting westward with the east coast sea breeze due to a weak but deep onshore flow. Seas 2-3 feet today, build to 3-4 feet nearshore and 4-5 feet offshore this evening and tonight. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 74 85 73 / 40 40 50 20 MCO 88 73 86 73 / 60 30 70 10 MLB 86 76 86 76 / 40 40 60 20 VRB 87 76 86 74 / 50 40 60 30 LEE 88 73 85 73 / 70 30 70 10 SFB 86 73 86 74 / 60 30 60 10 ORL 88 73 86 75 / 60 30 70 10 FPR 87 77 87 74 / 60 40 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Fehling
Hazardous weather outlook, Jun 24, 3:57 AM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 357 AM EDT Thu Jun 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 357 AM EDT Thu Jun 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms will once again develop this afternoon across east-central Florida. The highest chances for storms will be west of Interstate 95. Frequent lightning strikes, torrential downpours, and gusty winds up to 45 mph are possible with any storm today. Additional lightning storms will develop along the coast and over the local Atlantic waters late this evening into the overnight. .FLOOD IMPACT... Some locations west of Interstate 95 will receive 2 to 4 inches of rain in a short duration this afternoon. This could result in minor flooding of urban, low lying, and poor drainage areas. Areas that received heavy rainfall yesterday are more prone to flooding, including most of the Orlando Metro area, north to DeLeon Springs, and west into Lake County. .RIP CURRENT IMPACT... There is a moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms over the local waters today and tonight will be capable of producing wind gusts up to 35 knots, in addition to occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to numerous afternoon showers and lightning storms are forecast through the end of the week. Cloud-to-ground lightning strikes torrential downpours leading to minor flooding, and gusty winds will be the main threats with these storms. The rip current risk will remain moderate through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially if heavy rainfall produces local flooding. Rodriguez
In the hours before
Special weather statement, Jun 24, 2:42 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 242 PM EDT Thu Jun 24 2021 FLZ045-046-241930- Orange FL-Seminole FL- 242 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over Goldenrod, moving southwest at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Apopka, Altamonte Springs, Oviedo and Winter Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2877 8135 2861 8114 2845 8122 2871 8151 TIME...MOT...LOC 1842Z 052DEG 8KT 2864 8127 Fehling
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.